U.S. doctors online nowAsk doctors free
FL
A 20-year-old female asked:

I've had sinus infection symptoms and have taken mucinex, (guaifenesin) i had very bright green diarrhea and a little blood in it as well, should i be nervous ?

1 doctor answer2 doctors weighed in
Dr. Bernstein Joel
ENT and Head and Neck Surgery 62 years experience
Little relationship: Mucinex (guaifenesin) or guaifenisin is a mucolytic agent which tends to liquify tenacious mucus secretions in the lower respiratory tract. I am not sure it has any harmful effect on the GI tract and the green diarrhea is not related to sinusitis. You may have a viral infection that effects both the sinus area and the GI tract but they are separate problems. Consult your physician.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Nov 13, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.